Stabilization of switched linear systems with mode-dependent time-varying delays. (English) Zbl 1206.93086

Summary: We investigate the problem of stabilization via state feedback and/or state-based switching for switched linear systems with mode-dependent time-varying delays. By using the multiple Lyapunov functional method, we establish sufficient conditions that guarantee the switched system is stabilizable via state feedback and/or switching under time-varying delays with appropriate upper bounds. The main results are presented in terms of Linear Matrix Inequalities (LMIs) which generalize some known results and can be easily tested by using the Matlab’s LMI Tool-box.


93D15 Stabilization of systems by feedback
93C30 Control/observation systems governed by functional relations other than differential equations (such as hybrid and switching systems)
34H05 Control problems involving ordinary differential equations


Full Text: DOI


[1] Ando, T., Sets of matrices with a common Lyapunov solution, Archiv der Mathematik, 77, 76-84, (2001) · Zbl 0995.47043
[2] Boyd, B.; Ghaoui, L.E.; Feron, E.; Balakrishnan, V., Linear matrix inequalities in system and control theory, (1994), SIAM Philadelphia, PA · Zbl 0816.93004
[3] Cheng, D.; Guo, L.; Huang, J., On quadratic Lyapunov functions, IEEE trans. automat. contr., 48, 885-890, (2003) · Zbl 1364.93557
[4] E. Feron, Quadratic stabilizability of swithced systems via state and output feedback, Center for Intelligent Control Systems, Massachusetts Institute of Technology, Cambridge, MA, Tech. Rep. CICS P-468, February 1996.
[5] Hale, J.; Verduyn Lunel, S.M., Introduction to functional differential equations, (1993), Springer-Verlag New York · Zbl 0787.34002
[6] Jeon, D.; Tomizuka, M., Learning hybrid force and position control of robot manipulators, IEEE trans. robotic automat., 9, 423-431, (1996)
[7] Khalil, H.K., On the existence of positive diagonal P such that PA+ATP<0, IEEE trans. automat. contr., 27, 181-184, (1982) · Zbl 0474.49033
[8] Liberzon, D.; Hespanha, J.P.; Morse, A.S., Stability of switched systems: a Lie-algebraic condition, Syst. contr. lett., 37, 117-122, (1999) · Zbl 0948.93048
[9] Liberzon, D.; Morse, A.S., Basic problems on stability and design of switched systems, IEEE contr. syst. mag., 34, 1914-1946, (1999) · Zbl 1384.93064
[10] D. Liberzon, Control Using Logic and Switching, Part 1: Switching in Systems and Control, Handout Notes, CDC’01 Workshop.
[11] Li, Z.G.; Wen, C.Y.; Soh, Y.C., Stabilization of a class of switched systems via designing switching law, IEEE trans. automat. contr., 46, 665-670, (2001) · Zbl 1001.93065
[12] Mori, T.; Kokame, H., An extension of a class of systems that have a common Lyapunov function, Math. contr. signal syst., 10, 265-286, (1997)
[13] Narendra, K.S.; Balakrishnan, J., A common Lyapunov function for stable LTI systems with com-muting A-matrices, IEEE trans. automat. contr., 39, 2469-2471, (1994) · Zbl 0825.93668
[14] Ooba, T.; Funahashi, Y., Two conditions concerning common QLFs for linear systems, IEEE trans. automat. contr., 42, 719-721, (1997) · Zbl 0892.93056
[15] Ooba, T.; Funahashi, Y., Stability robustness for linear state space models – a Lyapunov mapping approach, Syst. contr. lett., 29, 191-196, (1997) · Zbl 0877.93087
[16] Y.G. Sun, L. Wang, G. Xie, Stabilization of switched linear systems with multiple time-varying delays, in: Proc. IEEE Conf. on Decision and Control, San Diego, CA, USA, December 13-15, 2006, pp. 4069-4074, .
[17] Sun, Y.G.; Wang, L.; Xie, G., Delay-dependent robust stability and stabilization for discrete-time switched systems with mode-dependent time-varying delays, Appl. math. comput., 180, 428-435, (2006) · Zbl 1100.93034
[18] Sun, Y.G.; Wang, L.; Xie, G., Delay-dependent robust stability and \(H_\infty\) control for uncertain discrete-time switched systems with mode-dependent time delays, Appl. math. comput., 187, 1228-1237, (2007) · Zbl 1114.93075
[19] Varaiya, P.P., Smart car on smart roads: problems of control, IEEE trans. automat. contr., 38, 195-207, (1993)
[20] Williams, S.M.; Hoft, R.G., Adaptive frequency domain control of PM switched power line conditioner, IEEE trans. power electron., 6, 665-670, (1991)
[21] M.A. Wicks, P. Peleties, R.A. DeCarlo, Construction of piecewise Lyapunov functions for stabilizing switched systems, in: Proc. IEEE Conf. on Decision and Control, Lake Buena Vista, December 1994, pp. 3492-3497.
[22] Wicks, M.A.; Peleties, P.; DeCarlo, R., Switched controller synthesis for the quadratic stabilization of a pair of unstable linear systems, Eur. J. contr., 4, 14-147, (1998) · Zbl 0910.93062
[23] M.A. Wicks, R.A. DeCaro, Solution of coupled Lyapunov equations for the stabilization of multimodal linear systems, in: Proc. 1997 American Control Conf., 1997, pp. 1709-1713.
[24] G. Zhai, Quadratic stabilizability of discrete-time switched systems via state and output feedback, in: Proc. IEEE Conf. on Decision and Control, Orlando, FL, December 2001, pp. 2165-2166.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.